Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 230, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 21, 2010, 4:26 PM EDT for Douglas County, Fulton County, Georgia. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2010, 4:26 PM EDT (20:26 UTC)
- Expired
- Jul 21, 2010, 5:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Douglas County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:27 PM EDT | TSTM WND GST 43 | 4 S Lithia Springs, GA | |
| Jul 21, 4:36 PM EDT | TSTM WND DMG | 3 Se Douglasville, GA | DOUGLAS COUNTY 911 RELAYED REPORTS OF 3 TREES DOWN AROUND THE COUNTY DUE TO WINDS. SOME TREES TOOK DOWN POWER LINES WITH THEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1806 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
739
WUUS52 KFFC 212026
SVRFFC
GAC097-121-212115-
/O.NEW.KFFC.SV.W.0230.100721T2026Z-100721T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT WED JUL 21 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
SOUTH CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 515 PM EDT
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR DOUGLASVILLE...MOVING SOUTHEAST
AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHAPEL HILL...CAMPBELLTON...UNION CITY...FAIRBURN...EAST
POINT...AND COLLEGE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3378 8479 3379 8477 3378 8460 3375 8457
3378 8454 3377 8440 3364 8442 3364 8445
3356 8445 3355 8447 3354 8453 3358 8485
TIME...MOT...LOC 2025Z 296DEG 11KT 3369 8474
$$3 follow-up statements
358
WWUS52 KFFC 212050
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EDT WED JUL 21 2010
GAC097-121-212115-
/O.CON.KFFC.SV.W.0230.000000T0000Z-100721T2115Z/
DOUGLAS GA-FULTON GA-
450 PM EDT WED JUL 21 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL FULTON AND NORTHEASTERN DOUGLAS COUNTIES...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR SANDTOWN...MOVING EAST AT 20
MPH. ANOTHER STRONG THUNDERSTORM WAS NEAR LITHIA SPRINGS...WHICH
WILL ALSO MOVE INTO NORTHEAST DOUGLAS COUNTY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CASCADE
HEIGHTS...SWEETWATER CREEK STATE PARK...AND CAMPBELLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
FREQUENT CLOUD-TO-GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
&&
LAT...LON 3379 8468 3378 8460 3375 8457 3378 8453
3377 8440 3367 8441 3365 8442 3364 8445
3359 8445 3361 8469
TIME...MOT...LOC 2048Z 272DEG 15KT 3370 8458
$$560
WWUS52 KFFC 212103
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT WED JUL 21 2010
GAC097-212112-
/O.CAN.KFFC.SV.W.0230.000000T0000Z-100721T2115Z/
DOUGLAS GA-
503 PM EDT WED JUL 21 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DOUGLAS COUNTY IS
CANCELLED...
THUNDERSTORMS HAVE WEAKENED CONSIDERABLY ACROSS NORTHEAST DOUGLAS
COUNTY AND ARE NO LONGER SEVERE. LIGHT TO MODERATE RAIN...WIND GUSTS
TO 30 MPH...AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL CONTINUE
NEAR LITHIA SPRINGS FOR ANOTHER 15 TO 20 MINUTES...THEN DISSIPATE.
IF YOU SAW WIND DAMAGE...LARGE HAIL...OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3373 8459 3378 8453 3377 8445 3377 8444
3374 8444 3372 8444 3369 8447 3364 8450
3372 8460
TIME...MOT...LOC 2102Z 272DEG 15KT 3370 8451
$$
GAC121-212115-
/O.CON.KFFC.SV.W.0230.000000T0000Z-100721T2115Z/
FULTON GA-
503 PM EDT WED JUL 21 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL FULTON COUNTY...
AT 457 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH CONTINUED NEAR SANDTOWN IN CENTRAL FULTON
COUNTY...MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CASCADE
HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3373 8459 3378 8453 3377 8445 3377 8444
3374 8444 3372 8444 3369 8447 3364 8450
3372 8460
TIME...MOT...LOC 2102Z 272DEG 15KT 3370 8451
$$
19034
WWUS52 KFFC 212116
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT WED JUL 21 2010
GAC121-212125-
/O.EXP.KFFC.SV.W.0230.000000T0000Z-100721T2115Z/
FULTON GA-
516 PM EDT WED JUL 21 2010
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON COUNTY EXPIRED
AT 515 PM EDT...
AT 510 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED ACROSS
CENTRAL FULTON COUNTY NEAR CAMPBELLTON. THESE THUNDERSTORMS ARE
WEAKENING RAPIDLY AND ARE NO LONGER SEVERE. LIGHT TO MODERATE RAIN
AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL CONTINUE IN THE AREA
FOR ANOTHER 15 TO 20 MINUTES.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...CALL
THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3373 8459 3378 8453 3377 8445 3377 8444
3374 8444 3372 8444 3369 8447 3364 8450
3372 8460
TIME...MOT...LOC 2115Z 272DEG 15KT 3370 8444
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:28 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 21, 3:28 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EDT WED JUL 21 2010 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE ACROSS THE SOUTHEAST THIS EVENING AND BEGIN SHIFTING EASTWARD TOWARD THE CAROLINA COAST ON THURSDAY. MEANWHILE...THE SURFACE RIDGE CENTERED OVER THE WESTERN ATLANTIC WILL BEGIN TO WEAKEN SOMEWHAT THROUGH THURSDAY. DESPITE THE UPPER LEVEL RIDGE IN PLACE...DIURNAL CONVECTION HAS BEEN ABLE TO DEVELOP THIS AFTERNOON AND EXPECT IT TO CONTINUE THROUGH THE EVENING. THIS PATTERN SHOULD CONTINUE THROUGH THE SHORT TERM. GFS POPS SEEM TO LOW ON THURSDAY WHILE THE NAM SEEMS TOO HIGH. KEEPING POPS AROUND 20 PERCENT TO ACCOUNT FOR DIURNAL CONVECTION. THE GFS BRINGS AN AREA OF TROPICAL MOISTURE INTO SOUTH GEORGIA FRIDAY NIGHT AS IT ALLOWS THE UPPER RIDGE TO WEAKEN SOMEWHAT...HOWEVER THE ECMWF BRINGS THE MOISTURE TO THE CENTRAL AND WESTERN GULF REGION AND INSTEAD KEEPS THE CWA FAIRLY DRY TOWARDS THE END OF THE SHORT TERM. HAVE LEANED TOWARD THE ECMWF SOLUTION. USED MAV/MET BLEND FOR TEMPERATURES WITH SOME TWEAKS. ALTHOUGH TEMPERATURES WILL REMAIN ABOVE AVERAGE...NOT FORECASTING RECORD BREAKING MAX OR MIN TEMPS FOR THURSDAY. HEAT INDICES AND MIN TEMPERATURES ARE MEETING HEAT ADVISORY CRITERIA FOR THURSDAY ACROSS PARTS OF CENTRAL GEORGIA AND WILL ISSUE FOR THIS. NEED TO KEEP AN EYE ON THIS FOR FRIDAY AS IT MAY BE NECESSARY TO EXTEND THE HEAT ADVISORY THROUGH THEN. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... CONTINUE TO SEE DIFFERENCES IN GFS/ECMWF AT THE BEGINNING OF THE LONG TERM. GFS HOLDS ONTO THE TROPICAL MOISTURE THROUGH MONDAY WHILE THE ECMWF KEEPS THE 597DM RIDGE STRONGER OVER GEORGIA AND DOES NOT BRING THE INCREASED MOISTURE INTO THE STATE. ECMWF/GFS INDICATE A FRONTAL BOUNDARY APPROACHING THE TENNESSEE VALLEY ON SUNDAY WHICH MAY HELP TO INCREASE THE POPS. THIS BOUNDARY WILL MEANDER ACROSS TENNESSEE/NORTH CAROLINA THROUGH TUESDAY. GFS PULLS THE MOISTURE ASSOCIATED WITH THE BOUNDARY NORTHWARD ON WEDNESDAY AS AN UPPER LOW APPROACHES THE GULF COAST. ECMWF INSTEAD ALLOWS THE BOUNDARY TO SINK INTO GEORGIA ON WEDNESDAY. EITHER WAY...THIS BOUNDARY WILL HELP TO ENHANCE THE DIURNAL CONVECTION THROUGH THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 98 73 98 73 / 20 20 5 20 10 ATLANTA 76 95 76 96 76 / 20 20 5 20 10 BLAIRSVILLE 70 89 71 91 71 / 20 20 10 20 10 CARTERSVILLE 71 95 70 97 72 / 20 20 10 20 10 COLUMBUS 76 98 75 97 76 / 20 20 10 20 10 GAINESVILLE 74 95 75 95 75 / 20 20 10 20 10 MACON 74 98 74 96 74 / 20 20 20 20 10 ROME 73 96 72 96 73 / 20 20 10 20 10 PEACHTREE CITY 71 95 72 95 72 / 20 20 5 20 10 VIDALIA 76 98 76 97 75 / 20 20 20 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM TO 8 PM EDT THURSDAY FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK... HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...MACON... MARION...MONTGOMERY...PEACH...PULASKI...PUTNAM...SCHLEY... STEWART...SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TWIGGS...WARREN...WASHINGTON...WEBSTER...WHEELER... WILCOX...WILKES...WILKINSON. && 11
Hazardous weather outlook, Jul 21, 4:49 AM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 449 AM EDT WED JUL 21 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 449 AM EDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THROUGH THIS EVENING. .SYNOPSIS... HIGH PRESSURE WILL CONTINUE OFF THE GEORGIA AND SOUTH CAROLINA COAST. THIS HIGH WILL CONTINUE TO BRING GULF MOISTURE TO THE REGION THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN...AND WINDS GUSTING TO NEAR 40 MPH. .DISCUSSION... CAPES WILL INCREASE TO 2000 TO 2500 THIS AFTERNOON WITH LIFTED INDEX VALUES OF -2 TO -4. THIS WILL RESULT IN ISOLATED THUNDERSTORMS...HOWEVER WITH THE UPPER LEVELS REMAINING WARM...SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE CONVECTION WILL DECREASE AFTER SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 21, 3:41 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 PM EDT WED JUL 21 2010 GAZ074-076-085-212030- 341 PM EDT WED JUL 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JOHNSON... WASHINGTON AND JEFFERSON COUNTIES UNTIL 430 PM EDT... AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PRINGLE...MOVING SOUTHEAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS JOHNSON... WASHINGTON AND JEFFERSON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PRINGLE...NEW HOME...BARTOW... KITE...MOXLEY AND WADLEY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 21, 4:21 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 421 PM EDT WED JUL 21 2010 GAZ043-212100- 421 PM EDT WED JUL 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...WIND GUSTS TO 40 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN DOUGLAS COUNTY UNTIL 500 PM EDT... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS COVERING MUCH OF DOUGLAS COUNTY FROM DOUGLASVILLE...TO CHAPEL HILL...TO WINSTON...DRIFTING EAST AT 5 MPH. VERY HEAVY RAIN...WIND GUSTS TO 40 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. MOTORISTS IN THE AREA SHOULD BE ALERT FOR AREAS OF REDUCED VISIBILITY IN HEAVY RAIN AND PONDING OF WATER ON ROADWAYS. LOW-LYING AND FLOOD PRONE AREAS COULD BRIEFLY BECOME FLOODED. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:45 PM EDT | Heat Advisory | FFC | Baldwin, Barrow, Bibb, Bleckley, Butts, Chattahoochee and 56 more | 52 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.